Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Reddish bumps on the legs with itching. Bug bite or something else?

Hello. For a few months now I ve been getting red bumps on my legs-upper and lower. At first I thought they were zits but they get too big and itchy and painful. They are red and start out itchy. Within 24 hours they get very painful to the touch ad last that way for nearly a week. They end by bruising . It s becoming intolerable. Could this be a bug bite or something?
Asked On : Wed, 27 Mar 2013
Answers:  2 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Jul 2012
Hi there.

I do note your history & clinical features with interest. Albeit it would be best if you could upload a good digital clinical photograph of the lesions using the upload data icon to the right of your screen, i will attempt to allay some anxiety as best as i can with the given material.

From your description, Yes it could very well be an insect bite reaction & specifically bed bugs. If so, a topical clobetasol or betamethasone cream admixed with an antibiotic in the cream, may allay all symptoms & can be coupled with an antihistamine eg fexofenadine 180mg.

However, my clinical hunch is that this is a condition called Erythema Nodosum. It is a skin inflammatory reaction pattern with a number of known & unknown causes. It will require the services of a dermatologist near you to first ascertain or confirm the same taking a skin biopsy & then for its treatment that will depend on the underlying cause.

Do hope this issue is sorted out at the earliest & you are free by the Easter weekend! Cheers & Good Luck!

Dr Praveen Rodrigues MD
Answered: Wed, 27 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Dermatologist Dr. R.G. Joshi's  Response
HI..thanks for posting here ....Red itchy rash becoming painful and lasting for more than 24 hrs,is suggestive of urticarial vasculitis.Do not neglect it,Better consult a Dermatologist and a rheumatologist.You have to take a long run course,so better to start early,till then you can try tab.allegra 180 mg for some relief.
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor